MAUDE Adverse Event Report: RICHARD WOLF GMBH HOOK ELECTRODE MONO Ø 5MM WL 340MM, REUSABLE

RICHARD WOLF GMBH HOOK ELECTRODE MONO Ø 5MM WL 340MM, REUSABLE
Model Number 8383.423
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic submitting report on behalf of rwgmbh (manufacturer).Rwgmbh considers this case open.The user facility was contacted for further information.Device evaluation is currently pending because the device was not returned to richard wolf gmbh.A follow up report will be submitted upon receipt of new or additional information.
 
Event or Problem Description
On (b)(6) 2019 richard wolf medical instruments corporation (rwmic) received a report from richard wolf gmbh (gmbh) reporting the following: undetected loss of the tip of the medical device in the abdomen.The indication of the lack of the tip was detected after the surgery during the re-sterilization of the device.A direct abdominal x-ray allowed to detect the presence of the tip in the abdomen.Currently patient injury is unknown, questionnaire has been sent to the initial reporter.
 
Additional Manufacturer Narrative
The following fields contain new/changed information: g1, g2, h3, h6, and h10.The ifu was reviewed for checks, cautions, and warnings that may be related to the reported issue, the following were found: 7 use caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check: check the products, in particular their distal area, and the accessories for: damage; sharp edges; loose or missing parts; rough surfaces.A full investigation could not be conducted, as the actual device was not returned to richard wolf deutschland (rwgmbh).Three attempts were made to obtain additional information from the institution, but no response was received.This matter is considered closed.However, should additional information become available, a follow up report will be submitted.

Brand Name
HOOK ELECTRODE MONO Ø 5MM WL 340MM, REUSABLE
Common Device Name
HOOK ELECTRODE MONO Ø 5MM WL 340MM, REUSABLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8493295
Report Number9611102-2019-00001
Device Sequence Number11435203
Product Code GEI
UDI-Device Identifier04055207015001
UDI-Public04055207015001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K964329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8383.423
Device Catalogue Number8383.423
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;